Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: COULD IUD BE AFFECTING MY CYCLE
|NIKA155 - Wed Apr 22, 2009 12:41 pm||
I HAVE HAD AN IUD FOR ALMOST 4 YEARS. MY LAST MENSTRUAL CYCLE STARTED ON 3/12/09. I AM LATE AND HAVE BEEN EXPERIENCING SERVERE CRAMPS, NOT THE NORMAL KIND BUT FEELING LIKE CONTRACTIONS...I WENT TO THE ER AND WAS GIVING A PREGNANCY TEST WHICH WAS NEGATIVE AND THEN I WAS DISCHARGED.. COULD THERE BE SOMETHING ELSE WRONG WITH ME, SHOULD I GET A BLOOD TEST OR ULTRASOUND TO SEE IF THERE IS A CHANCE THAT I MAY BE PREGNANT
|Debbie Miller, RN - Wed May 13, 2009 11:37 pm||
The fact that you had the pregnancy test which was negative should give you confidence that you are not pregnant - unlikely anyway, though not impossible with an IUD. I would probably just wait it out a while to see if the cramping continues or resolves on its own. There are lots of organs in the abdomen that could cause pain, including the bowels, urinary tract in addition to the reproductive organs. If symptoms continue you should see a regular physician (family practice, OB/GYN, internal medicine) - hopefully outside the emergency department. A history and physical will help determine any ongoing problems or acute infection. Chances are it will go away without intervention. If you develop more symptoms, especially with fever, you should go in right away.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.